Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Throat still sore after antibiotics
    avatar
    meganareia posted:
    Tomorrow will be my tenth and final day on 50mg Amoxicillin 2x per day. When I'd initially seen the doctor, the strep test came back negative but strep was diagnosed based on how my throat looked (swollen and covered in white on the left tonsil). I'm 23 and have had strep a handful of times. After starting antibiotics my fever subsided and my throat was a little better. Since then it has not improved but now the right tonsil has some white spots and the lymph node is swollen and sore. The left side still has significant white spots and is swollen and sore. The soreness gives me a headache, and the pain in my throat increases after eating, even very soft foods.

    The other day I coughed and spat something that was peanut sized, dark red or black in color, firm, and covered in thick mucus. My throat immediately felt better for a few hours but eventually went back to hurting.

    My insurance policy doesn't cover where I'm currently located, otherwise I'd see my doctor. I'm wondering if I should be better by now or if it's something other than strep. Any advice is appreciated! Thank you.
    Reply
     
    avatar
    Jmart2368 responded:
    I have something similar going on myself. I've been on two rounds of antibiotics and it almost clears up the spots then about 4 days after my last pill they come back.

    After antibiotics you should definitely be better, especially if it is strep. You may have tonsil stones which antibiotics don't really help. Have you tried pushing one of the spots to see if it comes out?


    Helpful Tips

    Help me some one please i need help with my son
    My son is 10 months old and when he was a month he had hopping cough and i took him to the doctors 3 times and they didnt pick up on it so ... More
    Was this Helpful?
    0 of 0 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.